Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The homotopy type of Fredholm manifolds


Author: Kalyan K. Mukherjea
Journal: Trans. Amer. Math. Soc. 149 (1970), 653-663
MSC: Primary 57.55
DOI: https://doi.org/10.1090/S0002-9947-1970-0259954-4
MathSciNet review: 0259954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Banach manifolds whose tangent bundles admit a reduction to the Fredholm group have been intensively studied in the last few years. Here we show that such a manifold (under appropriate smoothness and separability restrictions) is homotopy equivalent to the union of a nested sequence of closed finite-dimensional submanifolds.


References [Enhancements On Off] (What's this?)

  • [1] R. Abraham and J. Robbin, Transversal mappings and flows, Benjamin, New York, 1967. MR 0240836 (39:2181)
  • [2] D. Burghelea and N. H. Kuiper, Hilbert manifolds, Ann. of Math. (2) 90 (1969), 379-417. MR 0253374 (40:6589)
  • [3] J. Eells, Fredholm structures, (to appear). MR 0293676 (45:2753)
  • [4] J. Eells and K. D. Elworthy, Open embeddings of certain Banach manifolds, (to appear). MR 0263120 (41:7725)
  • [5] K. D. Elworthy, Fredholm maps and $ G{L_c}(E)$-structures, (Oxford Thesis, 1967), Bull. Amer. Math. Soc. 74 (1968), 582-586. MR 36 #7160. MR 0224113 (36:7160)
  • [6] U. Koschorke, Infinite-dimensional K-theory, Thesis, Brandeis Univ., Waltham, Mass., 1968.
  • [7] S. Lang, Introduction to differentiable manifolds, Interscience, New York, 1962. MR 27 #5192. MR 0155257 (27:5192)
  • [8] J. Milnor, Morse Theory, Ann. of Math. Studies, no. 51, Princeton Univ. Press, Princeton, N. J., 1963. MR 29 #634. MR 0163331 (29:634)
  • [9] K. K. Mukherjea, Fredholm structures and cohomology, Thesis, Cornell Univ., Ithaca, N. Y., 1968.
  • [10] -, Cohomology theory for Banach manifolds, J. Math. Mech. 19 (1970), 731-744. MR 0258069 (41:2716)
  • [11] F. Quinn, Transversal approximation on Banach manifolds, Proc. Summer Inst. Global Anal. (Berkeley, Calif., 1968), Proc. Sympos. Pure Math., vol. 15, Amer. Math. Soc., Providence, R. I., 1969. MR 0264713 (41:9304)
  • [12] J. Robbin, On the existence theorem for differential equations, Proc Amer. Math. Soc. 19 (1968), 1005-1006. MR 37 #3167. MR 0227583 (37:3167)
  • [13] S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math. 87 (1965), 861-866. MR 32 #3067. MR 0185604 (32:3067)
  • [14] A. J. Tromba, A Brouwer degree for completely orientable Banach manifolds, Thesis, Princeton Univ., Princeton, N. J., 1968.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.55

Retrieve articles in all journals with MSC: 57.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0259954-4
Keywords: Fredholm manifold, filtration, homotopy type, orientation
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society